Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 4, 2014, 3:49 PM CDT for Dane County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 4, 2014, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 96 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265 WWUS83 KMKX 042049 SPSMKX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CDT MON AUG 4 2014 WIZ062-063-068-042115- DANE-IOWA-GREEN- 349 PM CDT MON AUG 4 2014 ...A STRONG THUNDERSTORM WILL AFFECT DANE...IOWA...GREEN COUNTIES... AT 348 PM CDT...A STRONG THUNDERSTORM WAS OVER MOUNT HOREB...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VERONA...MOUNT HOREB...CROSS PLAINS...BELLEVILLE...BLUE MOUNDS... MOUNT VERNON...PINE BLUFF...BLUE MOUND ST PARK AND PAOLI. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL OUT OF THIS STORM. LAT...LON 4306 8987 4311 8963 4288 8947 4280 8982 TIME...MOT...LOC 2048Z 341DEG 10KT 4302 8972 $$ JTS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:02 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 4, 3:02 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CDT MON AUG 4 2014 .REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM BOUNDARIES ALL OVER SRN WI...SOME CONVECTIVELY INDUCED...OTHERS LAKE GENERATED AND A SYNOPTIC BOUNDARY. SO PLENTY OF FORCING COMBINED WITH THE UPPER SUPPORT OF THE CYCLONIC 500 MILLIBAR PATTERN WITH TEMPS AROUND -12 TO -13C. A FEW RIPPLES RIDING SOUTHEAST HELPING TO KICK OFF THE STORMS. 0-6KM SHEAR AND MID LEVEL LAPSE RATES ARE NOT SUPPORTIVE OF ORGANIZED SEVERE. BOUNDARIES COMBINED WITH LOW LEVEL LCL/S CONTRIBUTING TO HIGHER NST NUMBERS. SO NOT SURPRISED TO SEE A FEW FUNNEL REPORTS HERE AND THERE. CORFIDI VECTORS COMBINED WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES SUPPORTS SOME OF THE INCREDIBLE RAINFALL RATES WE ARE SHOWING ON RADAR AND RECEIVING REPORTS OF. SO POCKETS OF HEAVY RAIN CLEARLY THE BIGGER THREAT. WOULD EXPECT THIS CONVECTION TO MAKE IT INTO THE EVENING HOURS. THE SOUTHWEST CWA WHICH HAS NOT SEEN AS MUCH CONVECTION LIKELY TO BE MORE PRIMED FOR POTENTIAL SVR WX SINCE THE AIRMASS THERE IS NOT AS WORKED OVER...AND THIS LINES UP WITH NEWLY ADDED SLGT RISK FROM SPC FOR THAT PART OF THE CWA. .TUESDAY - CONFIDENCE...MEDIUM LOW LEVEL FRONTAL CONVERGENCE SHIFTS SOUTH OF WI WITH DRIER AIR ADVECTING IN ON NE WINDS. SOME CONCERN ABOUT LINGERING PRECIP AS MODELS DO SHOW SOME LIGHT QPF. CANNOT RULE OUT SOME A LINGERING SHRA/DRIZZLE/SPRINKLES BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN FCST AT THIS TIME. COORD WITH KLOT ON THIS. LOW LEVEL RH PROGS DO SHOW SOME STRATUS POTENTIAL EARLY ON BUT WOULD EXPECT SOME MIXING OUT OF THIS TO OCCUR TO ALLOW FOR AT LEAST SOME SUNSHINE. .WEDNESDAY AND THURSDAY - CONFIDENCE...MEDIUM SURFACE HIGH NEAR U.P. AND LAKE SUPERIOR SHOULD KEEP SRN WI DRY. HOWEVER THIS IS A CLOSE CALL WITH LOW PRESSURE IN THE CENTRAL PLAINS AND 850 BAROCLINIC ZONE NOT TOO FAR TO OUR SOUTHWEST. CONVECTION/MCS PROGGD TO ROLL TO OUR SOUTHWEST AND SOUTH...BUT A CLOSE CALL AND ANY FUTURE SHIFT NORTH WOULD NECESSITATE POPS BEING NUDGE INTO SRN WI THIS PERIOD. AT THIS TIME WILL GO WITH THE CONSENUS OF THE MODELS ON THIS SOLUTION OF KEEPING THIS ACTIVITY OUT OF SRN WI. .THURSDAY NIGHT THROUGH SATURDAY - CONFIDENCE...MEDIUM A DRY PERIOD WITH HIGH PRESSURE IN CONTROL. HIGHS WILL BE IN THE MID 70S TO LOW 80S WITH SOME COOLER READINGS NEAR LAKE MICHIGAN. .SUNDAY AND MONDAY - CONFIDENCE...LOW GFS AND ECMWF IN REASONABLE AGREEMENT ON BRINGING A FRONTAL BOUNDARY INTO WI AND SERVING AS A FOCUS FOR SHRA/TSRA THIS PERIOD. THERE IS DIFFERENCE ON TIMING WITH THE ECMWF IMPLYING PRECIP ARRIVES SUNDAY AND THE GFS SHOWING SUNDAY NIGHT. WILL GO WITH THE ALLBLEND POPS AT THIS TIME WHICH KEEPS SUNDAY DRY. && .AVIATION/00Z TAFS/...WIDESPREAD CONVECTION LIKELY TO PERSIST INTO THE EVENING HOURS. MORE STABLE AIR NOTED AT KMKE AND KENW DUE TO THE LAKE INFLUENCE THOUGH STILL EXPECTING SHRA/TSRA TO MAKE IT INTO THESE LOCATIONS. FRONT AND UPPER SUPPORT SLIDE TO THE SOUTH FOR TUESDAY. MAIN CONCERN WILL SHIFT FROM CONVECTION TO STRATUS/FOG POTENTIAL FOR LATE TONIGHT INTO TUESDAY MORNING. LLVL RH PROGS AND SREF CIG/VSBYS PROBS SUGGEST THIS...AND WITH THE CONSIDERABLE MOISTURE BEING ADDED BY THE HEAVIER RAINS...HARD TO ARGUE WITH THIS IDEA. NAM MOS SUGGESTING MORE OF A FOG SCENARIO THAN STRATUS WITH GFS MOS SHOWING JUST LIGHT FOG. SPLIT THE DIFFERENCE FOR NOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR TUESDAY NIGHT THROUGH MONDAY...COLLAR
Hazardous weather outlook, Aug 4, 3:20 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 PM CDT MON AUG 4 2014 WIZ046-047-051-052-056>060-062>072-050930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 320 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH OVERNIGHT. THROUGH EARLY EVENING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHWEST OF MADISON. LARGE HAIL AND STRONG GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-050930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH OVERNIGHT. THROUGH EARLY EVENING...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Aug 4, 12:25 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1225 PM CDT MON AUG 4 2014 WIZ057-058-041800- DODGE-COLUMBIA- 1225 PM CDT MON AUG 4 2014 ...A STRONG THUNDERSTORM WILL AFFECT DODGE...COLUMBIA COUNTIES... AT 1224 PM CDT...A STRONG THUNDERSTORM WAS NEAR BEAVER DAM...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAVER DAM...HORICON...JUNEAU...BURNETT...REESEVILLE...LOWELL... ATWATER...SOUTH BEAVER DAM...MINNESOTA JUNCTION AND LEIPSIG. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4328 8885 4341 8902 4362 8881 4343 8855 TIME...MOT...LOC 1724Z 225DEG 11KT 4340 8886 JTS
Special weather statement, Aug 4, 2:06 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
206 PM CDT MON AUG 4 2014
WIZ072-041930-
KENOSHA-
206 PM CDT MON AUG 4 2014
...A STRONG THUNDERSTORM WILL AFFECT KENOSHA COUNTY...
AT 205 PM CDT...A STRONG THUNDERSTORM WAS OVER SPRING GROVE...OR NEAR
TWIN LAKES...MOVING EAST AT 20 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...PLEASANT PRAIRIE...TWIN LAKES...PADDOCK LAKE...CAMP LAKE...
SILVER LAKE...SALEM AND BRISTOL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4250 8831 4252 8831 4253 8828 4259 8794
4249 8795
TIME...MOT...LOC 1905Z 270DEG 15KT 4247 8825
JTSLocal storm report, Aug 4, 2:31 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
231 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY RAIN SUSSEX 43.14N 88.22W
08/04/2014 M1.40 INCH WAUKESHA WI TRAINED SPOTTER
OCCURRED OVER A PERIOD OF 15 MINUTES. PEA SIZED HAIL ALSO
FELL.
&&
BHERZOGLocal storm report, Aug 4, 2:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
253 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN WINDSOR 43.22N 89.34W
08/04/2014 M3.80 INCH DANE WI TRAINED SPOTTER
OCCURRED OVER 1 HOUR. PEA SIZED HAIL FELL AS WELL.
&&
BHERZOGSpecial weather statement, Aug 4, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CDT MON AUG 4 2014 WIZ062-063-068-042115- DANE-IOWA-GREEN- 349 PM CDT MON AUG 4 2014 ...A STRONG THUNDERSTORM WILL AFFECT DANE...IOWA...GREEN COUNTIES... AT 348 PM CDT...A STRONG THUNDERSTORM WAS OVER MOUNT HOREB...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VERONA...MOUNT HOREB...CROSS PLAINS...BELLEVILLE...BLUE MOUNDS... MOUNT VERNON...PINE BLUFF...BLUE MOUND ST PARK AND PAOLI. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL OUT OF THIS STORM. LAT...LON 4306 8987 4311 8963 4288 8947 4280 8982 TIME...MOT...LOC 2048Z 341DEG 10KT 4302 8972 JTS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:36 PM CDT | Special Weather Statement | MKX | Dodge | 24 min |
| Aug 4, 12:25 PM CDT | Special Weather Statement | MKX | Dodge | 35 min |
| Aug 4, 1:05 PM CDT | Areal Flood Advisory | MKX | Sauk | 55 min |
| Aug 4, 2:06 PM CDT | Special Weather Statement | MKX | Kenosha | 24 min |
| Aug 4, 3:05 PM CDT | Areal Flood Advisory | MKX | Dane | 55 min |
| Aug 4, 4:15 PM CDT | Areal Flood Advisory | MKX | Dane, Iowa | 2 hr |
| Aug 4, 4:28 PM CDT | Flash Flood Warning | MKX | Dane, Iowa | 3 hr |
| Aug 4, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 59 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.